Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 134, NWS Lake Charles, LA

September 16, 2016Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 16, 2016, 10:17 AM CDT for Calcasieu Parish, Louisiana. It took effect at Sep 17, 2016, 1:00 AM CDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Sep 16, 2016, 10:17 AM CDT (15:17 UTC)
In effect from
Sep 17, 2016, 1:00 AM CDT
Expired
Sep 17, 2016, 1:00 PM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

325 
WGUS44 KLCH 161517
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1017 AM CDT FRI SEP 16 2016

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Salt Water Barrier 

LAC019-170517-
/O.NEW.KLCH.FL.W.0134.160917T0600Z-160917T1800Z/
/LCHL1.1.ER.160917T0600Z.160917T0600Z.160917T0600Z.NO/
1017 AM CDT FRI SEP 16 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Salt Water Barrier.
* from late tonight to Saturday afternoon...or until the warning is 
  cancelled.
* At  9:00 AM Friday the stage was 3.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage after 
  midnight tomorrow.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
2 follow-up statements
248 
WGUS84 KLCH 170107
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
807 PM CDT FRI SEP 16 2016

...The flood warning continues for the following rivers in 
Louisiana...

  Calcasieu River At Old Town Bay 
  Calcasieu River Near Salt Water Barrier 

LAC019-171507-
/O.CON.KLCH.FL.W.0122.000000T0000Z-160919T0600Z/
/OTBL1.1.WT.160814T0400Z.160822T1400Z.160918T0600Z.NO/
807 PM CDT FRI SEP 16 2016

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until late Sunday night...or until the warning is cancelled.
* At  5:00 AM Friday the stage was 3.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will approach flood stage during the day
  Saturday.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-171506-
/O.CON.KLCH.FL.W.0134.160917T0600Z-160917T1800Z/
/LCHL1.1.ER.160917T0600Z.160917T0600Z.160917T0600Z.NO/
807 PM CDT FRI SEP 16 2016

The Flood Warning continues for
  The Calcasieu River Near Salt Water Barrier.
* from late tonight to Saturday afternoon...or until the warning is 
  cancelled.
* At  7:00 PM Friday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage early
  Saturday morning.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
994 
WGUS84 KLCH 171510
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1010 AM CDT SAT SEP 17 2016

...The flood warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier 

...The flood warning continues for the following rivers in 
Louisiana...

  Calcasieu River At Old Town Bay 

LAC019-180510-
/O.EXT.KLCH.FL.W.0122.000000T0000Z-160923T0600Z/
/OTBL1.1.WT.160814T0400Z.160822T1400Z.160922T0600Z.NO/
1010 AM CDT SAT SEP 17 2016

...Flood Warning extended until late Thursday night...The Flood 
Warning continues for
  The Calcasieu River At Old Town Bay.
* until late Thursday night...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 3.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-171540-
/O.CAN.KLCH.FL.W.0134.000000T0000Z-160917T1800Z/
/LCHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 AM CDT SAT SEP 17 2016

The Flood Warning is cancelled for
  The Calcasieu River Near Salt Water Barrier.
* At  9:00 AM Saturday the stage was 3.7 feet.
* Flood stage is 4.0 feet.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 16, 9:20 AM CDT, 57 minutes earlier.

Area forecast discussion, Sep 16, 9:20 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
920 AM CDT FRI SEP 16 2016

.UPDATE...Scattered showers and storms are moving into the coastal
zones as forecast and this activity will continue to spread inland
through the day as an area of disturbed weather moves toward the
coast. This is in line with the previous forecast and no changes
are needed at the current time.

&&

.PREV DISCUSSION... /issued 735 AM CDT FRI SEP 16 2016/

Discussion...
For the 12Z Taf Issuance.

Aviation...
LIFR conditions at LCH and LFT should end later this morning.
Otherwise...VFR expected remainder of sites with VCTS in TAF's
beginning around 16Z and continuing into the afternoon. Most of
afternoon activity will dissipate by 02Z. Expect another quiet night
tonight and then a better chance of rain for Saturday after the
12Z forecast package time.

SYNOPSIS...
Inverted trough axis is located roughly from just off the lower
Texas coast to just inland the Louisiana coast according the
latest water vapor imagery and upper air analysis. Latest
moisture analysis from upper air soundings at 16/00Z and GPS-MET
data at 16/07Z...shows Precipitable Water values over the forecast
area between 2.1 and 2.2 inches (around 150 percent of norm) and
Mean RH over 75 percent. Meanwhile...GPS-MET data from site over
the Gulf of Mexico beyond 60 miles offshore the South Central
Louisiana coast has PWAT value near 2.4 inches. With the moisture
increase...nocturnal shower activity has increased...although a
majority of the activity is staying offshore and weakening as it
moves inland.

Rua

DISCUSSION...
Looks like a decent chance for widespread shower activity and a
few storms today into Saturday, as inverted trough axis continues
to move to the west-northwest, providing deep southeast flow over
the forecast area, and keeping tropical like moisture in place,
with PWAT values progged to be over 2.25 and near 2.40 inches,
and Mean RH around 80 percent. With southeast flow, activity will
develop near the coast through the morning hours, and spread
inland with daytime heating from late morning and throughout the
afternoon. Activity will diminish in the evening hours, then re-
develop overnight offshore, then push inland early Saturday.

With the high moisture content in place, some locally torrential
downpours will be possible producing locally heavy rainfall.

Upper level ridging will try to build eastward out of Texas on
Sunday. However, still see enough high moisture content hanging
around for scattered daytime showers and thunderstorms.

Extended guidance coming into better agreement for next week...as
northern stream upper level trough moves to the east coast by
Monday, with an upper level ridge building into the region from
Texas and strengthening behind it. This should provide the
forecast area with a deeper northerly flow, and thus more
continental air, providing a significant reduction in rain chances
and less humid conditions through mid week.

Rua

MARINE...
Inverted trough axis across the western Gulf of Mexico providing
moderate southeast winds, and elevated tides (around a foot above
predicted levels.) These moderate southeast winds are expected to
decrease later today as inverted trough continues to move off to
the west-northwest and gradient begins to relax. This will also
allow elevated tide levels to also lower to closer to predicted
levels. Mainly light onshore winds are then expected for the
remainder of the weekend.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  90  73  88  73 /  50  30  50  20
LCH  89  75  88  75 /  60  30  60  30
LFT  89  75  89  75 /  60  30  60  30
BPT  89  76  89  75 /  60  40  60  30

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...05
Hazardous weather outlook, Sep 16, 4:11 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CDT FRI SEP 16 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
171115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
411 AM CDT FRI SEP 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE MORNING HOURS
AND BECOME WIDESPREAD IN THE AFTERNOON. WITH ABUNDANT AMOUNTS OF
GULF MOISTURE OVER THE REGION...SOME OF THE SHOWERS AND STORMS
WILL PRODUCE LOCALLY HEAVY DOWNPOURS...WHICH MAY LEAD TO PONDING
OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. ALSO...FREQUENT
CLOUD TO GROUND LIGHTNING MAY ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH MOISTURE VALUES AND AN UPPER LEVEL DISTURBANCE WILL CONTINUE
TO BRING HIGH RAIN CHANCES FOR SATURDAY INTO SUNDAY. THE STORMS
WILL BRING A POSSIBILITY OF LOCALLY HEAVY DOWNPOURS AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-171115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
411 AM CDT FRI SEP 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

MODERATE SOUTHEASTERLY FLOW ASSOCIATED WITH A SURFACE TROUGH OF
LOW PRESSURE OVER THE WESTERN GULF OF MEXICO WILL BRING ELEVATED
TIDE LEVELS...RUNNING AROUND 1 FOOT ABOVE PREDICTED LEVELS THROUGH
THE FRIDAY MORNING HOURS. THE GRADIENT WILL RELAX LATER IN THE
DAY...AND THUS THE TIDE LEVELS WILL RETURN TO CLOSE TO PREDICTED
VALUES BY TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CAN ALSO BE EXPECTED WITH LOCALLY HIGHER WINDS AND SEAS...ALONG
WITH OCCASIONAL CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL DISTURBANCE WILL BRING A DECENT COVERAGE OF SHOWERS
AND THUNDERSTORMS FROM SATURDAY INTO SUNDAY. THE STORMS WILL
BRING LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO
WATER LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 2:49 PM CDTAreal Flood AdvisoryLCHSaint Martin, St. Mary116 min
Sep 16, 5:29 PM CDTAreal Flood AdvisoryLCHAcadia, Cameron, Jefferson Davis, Vermilion2 hr

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.